MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The two trek rx devices referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat the mid right coronary artery (rca) and the distal rca.The patient had two unspecified xience skypoint stents implanted in (b)(6) 2022.A 2.5x15mm trek balloon dilatation catheter (bdc) was used to pre-dilate between the two stents.Slow deflation of the bdc was noted, but had no further issues and was removed successfully.Optical coherence tomography (oct) confirmed there was a gap between the two previously implanted stents and a 4.0x12mm xience skypoint stent was deployed successfully with slow deflation of the device noted; however, the stent delivery system was removed successfully.A 4.0x38mm xience skypoint stent was attempted to be implanted proximally from the previously implanted xience skypoint in (b)(6); however, failed to be implanted as interaction with the previously implanted stent was felt.The 3.5x20mm trek balloon dilatation catheter was advanced, then inflated twice to 12 and 10 atmospheres.The physician attempted three times to pull negative, but the bdc would not deflate.It was decided to remove the bdc with the entire system as one unit.During removal the shaft separated and became lodged in the elbow area.The separated portion was attempted to be removed via snare but was difficult.Therefore, an emboshield nav6 was advanced and used to capture the very distal portion of the balloon just enough to remove the balloon which remained inflated.There was no adverse patient sequela but clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issues; however, factors that may contribute to deflation issues include, but are not limited to, manufacturing damage, contrast mixing, bent/kinked shaft while inside the anatomy affecting the deflation lumen and/or stretched outer member (om) thereby reducing the deflation lumen.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequently, to the initial reports being filed it was noted that both 2.5x15 and the 3.5x20mm trek balloons had too much contrast; however, amount is unknown.It was confirmed by the account only one 4.0x28mm xience skypoint was implanted on 1/13/2022, and that the patient was experiencing angina, dyspnea and fatigue due to the thrombosis.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15154185
Report Number2024168-2022-08489
Device Sequence Number5110668
Product Code NIQ
UDI-Device Identifier08717648233463
UDI-Public08717648233463
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2023
Device Model Number1804400-12
Device Catalogue Number1804400-12
Device Lot Number1080341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TWO PREVIOUSLY IMPLANTED XIENCE SKYPOINTS
Patient Age49 YR
Patient SexMale
Patient Weight131 KG